I got prescribed antidepressants (citalopram) for my anxiety (mainly social anxiety but also general worrying about everything including my exams) and haven't started them yet because I am worried about the side effects. I am currently studying to re sit a few a2 exams and was wondering if anyone else is on medication like this while studying and if it helps you more or the side effects are preventing you study as well. I also heard the can permanently affect your sex life. Please share any experiences. Also does the effect of the drugs permanently alter your brain structure/wiring
Antidepressants and Studying! please help Watch
- Thread Starter
- 25-03-2016 11:48
- 25-03-2016 11:53
Hi! I've been on citalopram for aprx 2 years now. PM me if there's anything you'd like to know.
- 25-03-2016 13:10
I've been on Citalopram for around six months, although I started taking them around the time I began my gap year, so I haven't been studying while taking them. May I ask what dosage you have been prescribed?
It's possible that you will get some side effects from them, however, you also might not. I personally haven't had any unpleasant side effects, apart from some difficulty sleeping when I first started taking them, which stopped after a while, and very strange, vivid dreams, although these don't bother me too much. Also remember that if you do experience side effects which are making it difficult for you to study, which don't seem to be lessening or stopping after a month or so, then you can stop taking them by steadily decreasing your dose (at the advice of your doctor of course).
I'm not sure about the effects of Citalopram in terms of sex and alteration of your brain structure, but it's probably best to ask your doctor about any concerns like that anyway, to give you peace of mind